LymeNet Home LymeNet Home Page LymeNet Flash Discussion LymeNet Support Group Database LymeNet Literature Library LymeNet Legal Resources LymeNet Medical & Scientific Abstract Database LymeNet Newsletter Home Page LymeNet Recommended Books LymeNet Tick Pictures Search The LymeNet Site LymeNet Links LymeNet Frequently Asked Questions About The Lyme Disease Network LymeNet Menu

LymeNet on Facebook

LymeNet on Twitter




The Lyme Disease Network receives a commission from Amazon.com for each purchase originating from this site.

When purchasing from Amazon.com, please
click here first.

Thank you.

LymeNet Flash Discussion
Dedicated to the Bachmann Family

LymeNet needs your help:
LymeNet 2020 fund drive


The Lyme Disease Network is a non-profit organization funded by individual donations.

LymeNet Flash Post New Topic  New Poll  Post A Reply
my profile | directory login | register | search | faq | forum home

  next oldest topic   next newest topic
» LymeNet Flash » Questions and Discussion » Medical Questions » Can blood pressure medicine cause a herx?

 - UBBFriend: Email this page to someone!    
Author Topic: Can blood pressure medicine cause a herx?
amkdiaries
LymeNet Contributor
Member # 7035

Icon 1 posted      Profile for amkdiaries   Author's Homepage     Send New Private Message       Edit/Delete Post   Reply With Quote 
I have recently started taking a new blood pressure medicine that belongs to the class of ACE inhibitors and I have never felt worse.

I am confused and spaced out more than I ever have been on any antibiotic. I can't find these side effects for the drug anywhere and was wondering what the significance was. My sister is taking the same medicine but has only had a mild headache.

If it continues I have to stop it and find another way to lower my blood pressure. This is the sixth drug I have tried.

Any input would be appreciated!

Posts: 425 | From NY, United States | Registered: Mar 2005  |  IP: Logged | Report this post to a Moderator
Tincup
Honored Contributor (10K+ posts)
Member # 5829

Icon 1 posted      Profile for Tincup         Edit/Delete Post   Reply With Quote 
I would contact the pharmacist. They have the most updated lists of drug interactions and alerts.

I wouldn't continue on it unless doctor knows about the problems.

Just my opinion. Hope you find something to work better.

Is your BP high because your blood is too thick?

--------------------
www.TreatTheBite.com
www.DrJonesKids.org
www.MarylandLyme.org
www.LymeDoc.org

Posts: 20353 | From The Moon | Registered: Jun 2004  |  IP: Logged | Report this post to a Moderator
amkdiaries
LymeNet Contributor
Member # 7035

Icon 1 posted      Profile for amkdiaries   Author's Homepage     Send New Private Message       Edit/Delete Post   Reply With Quote 
I know I have elevated fibrin and have tried nattokinase but it did not work.

I think the blood pressure is up due to the neuropathy and inflammation I have everyday and the stress from this whole nightmare must be affecting me in this way.

I am looking into buying a resperate machine to control the blood pressure without drugs since I am having a hard time finding the right one.

Posts: 425 | From NY, United States | Registered: Mar 2005  |  IP: Logged | Report this post to a Moderator
Marnie
Frequent Contributor (5K+ posts)
Member # 773

Icon 1 posted      Profile for Marnie     Send New Private Message       Edit/Delete Post   Reply With Quote 
Go here if you want to see why:

http://iai.asm.org/cgi/content/full/73/2/1014

VEGF is a significant problem...hence the angiotensin II receptor blockers.

But...if the cells were able to be methylated sufficiently and we could MAKE L-NAME -> HO-1.

L-NAME...

"L-NAME Inhibits Colon Cancer Cell-induced Angiogenesis and VEGF Production"

And much more...

Far infrared -> COX-1 (in all cells)-> PGE1 -> HO-1...

Success.

Disrupt NO production which is triggering VEGF. O3 absorbs the 880nM wavelength also.

Benicar lovers...don't shoot the messenger:

``I saw recently that Dr. S is continuing to correlate some of his testing with patients who do well with benicar.

One thing he mentioned is that his patients with high VEGF (vascular endothilial growth factor) do not do well on high dose benicar.''

http://www.breastfriendsforever.ca/breast-cancer-inflmatory-symptom.php

If DNA is undermethylated...in time...cancer.

See also my post on prostate cancer...the PKCD (delta) link.

This is the biggest problem in fighting lyme. It looks to be impacting the gamma/*delta* T cells.

Bb has a PKC inhibitor. It looks to be PKCD = protein kinase C delta which is related to cell live vs. death.

We have to "energize" those cells...PPi.

Posts: 9404 | From Sunshine State | Registered: Mar 2001  |  IP: Logged | Report this post to a Moderator
Keebler
Honored Contributor (25K+ posts)
Member # 12673

Icon 1 posted      Profile for Keebler     Send New Private Message       Edit/Delete Post   Reply With Quote 
-

Marnie,

I so appreciate your technical posts and links.

Good information. So much to consider.

I do think that lyme patients just can not be treated the same as others for many of the "common" medical matters.


-

Posts: 48021 | From Tree House | Registered: Jul 2007  |  IP: Logged | Report this post to a Moderator
Rianna
Frequent Contributor (1K+ posts)
Member # 11038

Icon 1 posted      Profile for Rianna     Send New Private Message       Edit/Delete Post   Reply With Quote 
Many ACE inhibitors are used to also block thyroid function some are actually given to hyperthyroid (overactive) patients.

As many patients with Lyme Disease are also thyroid deficient this can make the whole situation worse - Make sure you check your pulse and waking temperatures and if these are both low this could be what is happening.

Rianna

Posts: 1172 | From UK | Registered: Jan 2007  |  IP: Logged | Report this post to a Moderator
lymebytes
Frequent Contributor (1K+ posts)
Member # 11830

Icon 1 posted      Profile for lymebytes   Author's Homepage     Send New Private Message       Edit/Delete Post   Reply With Quote 
Check interactions - it is likely an interaction with another drug in my opinion: http://www.drugs.com/drug_interactions.php

--------------------
www.truthaboutlymedisease.com

Posts: 2003 | From endemic area | Registered: May 2007  |  IP: Logged | Report this post to a Moderator
amkdiaries
LymeNet Contributor
Member # 7035

Icon 1 posted      Profile for amkdiaries   Author's Homepage     Send New Private Message       Edit/Delete Post   Reply With Quote 
Thank you so much for the replies. I am presently on no other drug so I know it must be the blood pressure med that is causing these symptoms.

When I called the pharmacy and told them how I felt they said that they had never heard of this side effect from this drug. I discontinued it and bought a Resperate machine which is supposed to lower blood pressure by reducing the breathing rate. So far it seems like it is helping. If not I will have to try another medication but I keep striking out.

Posts: 425 | From NY, United States | Registered: Mar 2005  |  IP: Logged | Report this post to a Moderator
lymednva
Frequent Contributor (1K+ posts)
Member # 9098

Icon 1 posted      Profile for lymednva     Send New Private Message       Edit/Delete Post   Reply With Quote 
I would definitely contact my doctor when making the decision to discontinue a med as important as that can be. He may have a suitable alternative, or know why you are responding this way.

--------------------
Lymednva

Posts: 2407 | From over the river and through the woods | Registered: Apr 2006  |  IP: Logged | Report this post to a Moderator
breezywings
LymeNet Contributor
Member # 9222

Icon 1 posted      Profile for breezywings   Author's Homepage     Send New Private Message       Edit/Delete Post   Reply With Quote 
I felt the same way on my bp meds when I first started them 10 years ago.

It was not a herx but a side effect. It slows you down.

My brain fog, sleepiness went away after about a month.

If you are on a beta blocker, you will always feel a measure of fatigue. Nature of the med.

--------------------
...~*Just keep swimming, Just keep swimming*~...

Posts: 120 | From New Jersey | Registered: May 2006  |  IP: Logged | Report this post to a Moderator
Marnie
Frequent Contributor (5K+ posts)
Member # 773

Icon 1 posted      Profile for Marnie     Send New Private Message       Edit/Delete Post   Reply With Quote 
ACE inhibitors increase NO (nitric oxide) which Bb already triggers.

All that NO and I betcha got one bad headache.

If you must...switch to an ARB inhibitor.

One that also has a Na channel blocker.

I can't believe I am suggesting that!

But...if VEGF is really high...it might not work.

Posts: 9404 | From Sunshine State | Registered: Mar 2001  |  IP: Logged | Report this post to a Moderator
   

Quick Reply
Message:

HTML is not enabled.
UBB Code is enabled.

Instant Graemlins
   


Post New Topic  New Poll  Post A Reply Close Topic   Feature Topic   Move Topic   Delete Topic next oldest topic   next newest topic
 - Printer-friendly view of this topic
Hop To:


Contact Us | LymeNet home page | Privacy Statement

Powered by UBB.classic™ 6.7.3


The Lyme Disease Network is a non-profit organization funded by individual donations. If you would like to support the Network and the LymeNet system of Web services, please send your donations to:

The Lyme Disease Network of New Jersey
907 Pebble Creek Court, Pennington, NJ 08534 USA


| Flash Discussion | Support Groups | On-Line Library
Legal Resources | Medical Abstracts | Newsletter | Books
Pictures | Site Search | Links | Help/Questions
About LymeNet | Contact Us

© 1993-2020 The Lyme Disease Network of New Jersey, Inc.
All Rights Reserved.
Use of the LymeNet Site is subject to Terms and Conditions.